Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 92, NWS Austin/San Antonio, TX

May 25, 2011Burnet County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 25, 2011, 2:31 AM CDT for Burnet County, Williamson County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 2:31 AM CDT (07:31 UTC)
Expired
May 25, 2011, 3:15 AM CDT
In force
44 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Burnet County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 35 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 2:54 AM CDTHAIL 12 S Jarrell, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2867 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 357 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2867 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
357 m²/s²
0-3 km storm-relative helicity
602 m²/s²
Significant tornado parameter
6.2
Supercell composite
44.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WUUS54 KEWX 250731
SVREWX
TXC053-491-250815-
/O.NEW.KEWX.SV.W.0092.110525T0731Z-110525T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
231 AM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN BURNET COUNTY...
  NORTH CENTRAL WILLIAMSON COUNTY...

* UNTIL 315 AM CDT.

* AT 224 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF FLORENCE...OR 6 MILES NORTH OF SERENADA...AND MOVING
  EAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE JARRELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3094 9783 3092 9783 3089 9763 3088 9763
      3084 9754 3070 9753 3070 9775 3095 9787
TIME...MOT...LOC 0731Z 270DEG 20KT 3079 9766

$$
3 follow-up statements
849 
WWUS54 KEWX 250747
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
247 AM CDT WED MAY 25 2011

TXC053-250757-
/O.CAN.KEWX.SV.W.0092.000000T0000Z-110525T0815Z/
BURNET TX-
247 AM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN BURNET
COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3086 9782 3087 9766 3084 9754 3070 9753
      3070 9775
TIME...MOT...LOC 0747Z 273DEG 29KT 3079 9761

$$

TXC491-250815-
/O.CON.KEWX.SV.W.0092.000000T0000Z-110525T0815Z/
WILLIAMSON TX-
247 AM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTH CENTRAL WILLIAMSON COUNTY...

AT 241 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR JARRELL...OR
7 MILES NORTH OF SERENADA...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE THEON AND WALBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3086 9782 3087 9766 3084 9754 3070 9753
      3070 9775
TIME...MOT...LOC 0747Z 273DEG 29KT 3079 9761

$$
038 
WWUS54 KEWX 250758
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
258 AM CDT WED MAY 25 2011

TXC491-250815-
/O.CON.KEWX.SV.W.0092.000000T0000Z-110525T0815Z/
WILLIAMSON TX-
258 AM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTH CENTRAL WILLIAMSON COUNTY...

AT 249 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR THEON...OR 7 
MILES NORTHEAST OF SERENADA...MOVING EAST AT 30 MPH. THIS STORM WILL 
BE MOVING ACROSS I-35 HIGHWAY WITHIN THE NEXT MINUTES. THE CORE OF 
THE STORM WILL MOVE BETWEEN JARRELL AND THEON WITHIN THE NEXT 10 
MINUTES OR SO.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3084 9776 3084 9766 3084 9754 3070 9753
      3070 9775
TIME...MOT...LOC 0756Z 274DEG 26KT 3078 9758

$$
386 
WWUS54 KEWX 250805
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
305 AM CDT WED MAY 25 2011

TXC491-250815-
/O.CON.KEWX.SV.W.0092.000000T0000Z-110525T0815Z/
WILLIAMSON TX-
305 AM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTH CENTRAL WILLIAMSON COUNTY...

AT 258 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR THEON...OR 8
MILES NORTHEAST OF SERENADA...MOVING EAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3084 9776 3084 9766 3084 9754 3070 9753
      3070 9775
TIME...MOT...LOC 0805Z 274DEG 22KT 3076 9752

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 11:55 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 24, 11:55 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1155 PM CDT TUE MAY 24 2011

.AVIATION...
A SOLID LINE OF CONVECTION HAD FORMED ALONG THE DRY DRY LINE OVER
WEST CENTRAL TEXAS. THIS LINE WILL GRADUALLY BUILD SOUTHEASTWARD INTO
THE NORTHERN HILL COUNTRY AND NORTHERN PORTIONS OF SOUTH
CENTRALTEXAS DURING THE OVERNIGHT HOURS. THE CONDITIONALLY VERY
UNSTABLE CONDITIONS WILL PRODUCE A CHANCE OF SEVERE THUNDERSTOPRMS
WITH LARGE HAIL AND DAMAGING WINDS ALONG THE LINE OF CONVECTION
OVERNIGHT. MVFR CIGS WILL DEVELOP AFTER MIDNIGHT ACROSS THE I-35
CORRIDOR. I-35 CORRIDOR TERMINALS VFR CLOUDS THIS EVENING WITH
ISOLATED SHOWERS AND THUNDERSTORMS...SOME SEVERE...LOCALLY
LOWERING CONDITIONS. MVFR CIGS DEVELOPING AROUND MIDNIGHT LIFTING
TO VFR BY MIDDAY WEDNESDAY. SOUTH TO SOUTHEAST WINDS 15 TO 25 KTS
THIS EVENING BECOMING SOUTH AROUND 10 KTS OVERNIGHT AND SOUTHWEST
10 TO 15 KTS AFTER DAWN. KDRT TERMINAL VFR. KDRT WINDS SOUTHEAST WINDS
5 TO 10 KTS BECOMING NORTH TO NORTHWEST 10 T0 TO 15 KTS BY LATE
WEDNESDAY MORNING AND NORTH 5 TO 10 KTS WEDNESDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 1137 PM CDT TUE MAY 24 2011/

UPDATE...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE FOLLOWING
COUNTIES...BURNET...GILLESPIE...LLANO...BLANCO...WILLIAMSON...HAYS
AND TRAVIS UNTIL 400 AM CDT WEDNESDAY.

A LINE OF STORMS MOVING SOUTHEASTWARD ACROSS CENTRAL TEXAS LATE
THIS EVENING IS EXPECTED TO MOVE ACROSS THE NORTHEASTERN PART OF
THE HILL COUNTRY...INCLUDING TRAVIS COUNTY OVERNIGHT. SOME OF
THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND
LARGE HAIL AS MAIN THREATS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              94  75 100  68  93 /  -   20  10  10   0
AUSTIN BERGSTROM INTL AIRPORT  94  75 100  66  92 /  -   20  10  10   0
NEW BRAUNFELS MUNI AIRPORT     95  74 100  68  95 /  -   10  10  10   0
BURNET MUNI AIRPORT            93  71  97  63  90 /  10  20  10  -    0
DEL RIO INTL AIRPORT          100  72 104  69  98 /  -   10  -   -   -
GEORGETOWN MUNI AIRPORT        94  74  98  65  90 /  -   20  10  10   0
HONDO MUNI AIRPORT             96  74 103  70  98 /  -   10  -   -   -
SAN MARCOS MUNI AIRPORT        94  73  99  67  92 /  -   10  10  20   0
LA GRANGE - FAYETTE REGIONAL   92  76  95  72  91 /  -   10  10  20  -
SAN ANTONIO INTL AIRPORT       93  75 100  70  94 /  -   10  10  10  -
STINSON MUNI AIRPORT           95  77 102  74  97 /  -   10  -   10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...02
SYNOPTIC/GRIDS...17
PUBLIC SERVICE/DATA COLLECTION...19
Hazardous weather outlook, May 24, 11:42 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1142 PM CDT TUE MAY 24 2011

TXZ171>173-183>194-202>209-217>225-228-260445-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1142 PM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...REST OF TONIGHT...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE FOLLOWING
COUNTIES...BURNET...GILLESPIE...LLANO...BLANCO...WILLIAMSON...HAYS
AND TRAVIS UNTIL 400 AM CDT WEDNESDAY.

A LINE OF STORMS MOVING SOUTHEASTWARD ACROSS CENTRAL TEXAS LATE
THIS EVENING IS EXPECTED TO MOVE ACROSS THE NORTHEASTERN PART OF
THE HILL COUNTRY...INCLUDING TRAVIS COUNTY OVERNIGHT. SOME OF
THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND
LARGE HAIL AS MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ISOLATED AFTERNOON TO EVENING THUNDERSTORMS ARE POSSIBLE ALONG
AND EAST OF AN AUSTIN TO HALLETTSVILLE LINE WEDNESDAY.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF THE
HILL COUNTRY TO RIO GRANDE PLAINS WEDNESDAY AND THURSDAY
AFTERNOONS DUE TO LOW HUMIDITIES AND WINDS UP TO 15 MPH.

NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 25, 12:17 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1217 AM CDT WED MAY 25 2011

TXZ172-250600-
BURNET-
1217 AM CDT WED MAY 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL 100
AM CDT...

AT 1212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF LAMPASAS...MOVING EAST AT 25
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN BURNET COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 25, 12:21 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1221 AM CDT WED MAY 25 2011

TXZ171-250600-
LLANO-
1221 AM CDT WED MAY 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LLANO COUNTY UNTIL 100 AM
CDT...

AT 1212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF MASON AND HEADING TOWARDS
WESTERN LLANO COUNTY BETWEEN VALLEY SPRINGS AND CASTELL...MOVING
EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CASTELL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 25, 1:00 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
100 AM CDT WED MAY 25 2011

TXZ171-172-250645-
BURNET-LLANO-
100 AM CDT WED MAY 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LLANO AND WESTERN
BURNET COUNTIES UNTIL 145 AM CDT...

AT 1254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BABY HEAD...OR 10 MILES NORTH OF LLANO...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BUCHANAN DAM...
  BABY HEAD...
  LONE GROVE...
  STOLZ...
  BLUFFTON...
  TOW...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, May 25, 1:45 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
145 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 AM     HAIL             8 NW BURNET             30.84N  98.33W
05/25/2011  E0.88 INCH       BURNET             TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1100252

CA

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:29 AM CDTSevere Thunderstorm WarningEWXBurnet, Llano46 min
May 25, 12:55 AM CDTSevere Thunderstorm WarningEWXBurnet, Williamson25 min
May 25, 1:44 AM CDTSevere Thunderstorm WarningEWXBurnet, Williamson46 min
May 25, 5:02 AM CDTSevere Thunderstorm WarningEWXTravis28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.